Jump to ContentJump to Main Navigation

Journal of Group Theory

Editor-in-Chief: Parker, Christopher W. / Wilson, John S.

Managing Editor: Howie, James / Khukhro, Evgenii I. / Kramer, Linus

6 Issues per year

IMPACT FACTOR increased in 2014: 0.443
5-year IMPACT FACTOR: 0.493

SCImago Journal Rank (SJR) 2014: 0.831
Source Normalized Impact per Paper (SNIP) 2014: 0.804
Impact per Publication (IPP) 2014: 0.411

Mathematical Citation Quotient (MCQ) 2014: 0.48



An algorithm that decides translation equivalence in a free group of rank two

Citation Information: Journal of Group Theory. Volume 10, Issue 4, Pages 561–569, ISSN (Online) 1435-4446, ISSN (Print) 1433-5883, DOI: 10.1515/JGT.2007.043, July 2007

Publication History

Published Online:


Let F 2 be a free group of rank 2. We prove that there is an algorithm that decides whether or not, for two given elements u, v of F 2, u and v are translation equivalent in F 2, that is, whether or not u and v have the property that the cyclic length of (u) equals the cyclic length of (v) for every automorphism of F 2. This gives an affirmative solution to problem F38a in the online version (http://www.grouptheory.info) of [G. Baumslag, A. G. Myasnikov and V. Shpilrain. Open problems in combinatorial group theory, 2nd edn. In Combinatorial and geometric group theory (New York, 2000/Hoboken, NJ, 2001), Contemp. Math. 296 (American Mathematical Society, 2002), pp. 1–38.] for the case of F 2.

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Donghi Lee
Journal of Algebra, 2009, Volume 321, Number 1, Page 167

Comments (0)

Please log in or register to comment.